Aa
A
A
A
Close
Dental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
1318351 tn?1313381421

Hot feeling after taking second dose of Clindamycin.

Hello, my jaw (tooth pain) started hurting early last week. I went to the dentist and he could not find where the pain was coming from so he gave me some antibiotics and made me an appointment to come back next week for x-rays on all my teeth. I dropped the medication at the pharmacy but they didnt but assured me they would order it. That night my gum on the right side in the back under my partially impacted wisdom tooth swelled up and it was uncomfortable, I guess that means there is an infection there. My medication Clindamycin 150mg was ready yesterday. I have taken this medication before with not problem but after my second dose my body became hot, like I am sweating on the inside. It is very uncomfortable. I checked my temp and it is 97.4 so I do not have a fever. I called the dentist and I have been waiting all day for a call back because I have not took another dose. This started at 6pm yesterday. I am afraid of not taking it because I am sure there is an infection but I am scared to take it also because I am allergic to pencillen and that medication almost killed me! One more thing, last night I started getting a really salty taste in my mouth, I have been rinsing with salt water but it never leaves an after taste hours later. I noticed a post nasal drip later on. I do not know if this is all related somehow. Have any of you ever had this happen while taking Clindamycin? I am really at a loss and I wish the dentist would call me back!

Thanks
6 Responses
540545 tn?1377622918
MEDICAL PROFESSIONAL
Cindamycin usually doesn't have a side effect of feeling hot.  Any other unusual symptoms such as rashes, itches, more difficulty breathing, etc?  

I would discontinue the antibiotics for now and wait for another prescription.  Continue to rinse the area out.  Brush the area well and try to keep it as clean as possible.
1318351 tn?1313381421
No I didnt have any other symptoms, just the feeling hot. It is finally starting to go away a little. My stomach started hurting last night for hours and I had a bit of diarrhea this morning.I still have not heard from the dentist but I will just cal him tomorrow and request a different antibiotic. I have had this medication a few times before and never noticed the hot feeling, I dont know why I would have a problem with it now. Does it sound like an allergic reaction?
1318351 tn?1313381421
I just remembered that I had a lot of itching last night while I was asleep, but that was more then 24 hours since the last dose. I do not know if the 2 are related.
540545 tn?1377622918
MEDICAL PROFESSIONAL
Its definitely possible.  I would avoid the antibiotic for now and wait for a new prescription.
1318351 tn?1313381421
I am sorry to bother again. I called the dentist today and explained what happened, the dentist advised me to continue taking the medication. He says that it may be an averse reaction but does not feel that its is allergy related nor dangerous? They told me that being allergic to pencillen that the Clindamycin was my only option. I do not feel comfortable with this though I do not want the infection to kill me either. In your medical opinion should I seek another dentist for 2nd opinion or proceed with the medication?
1018490 tn?1345903263
You should go look up this drug in Wikipedia.  My brother-in-law just spend 2 days in the
hospital after being given this drug by his dentist for an absessed tooth.  It really hurt him.
He is home now but still has diarrhea and stomach pain.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
If you suffer from frequent headaches, jaw clicking and popping ear pain, you may have TMJ. Top dentist Hamidreza Nassery, DMD, has the best TMJ treatments for you.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.